Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 19, NWS Milwaukee, WI

June 10, 2022Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 10, 2022, 5:46 PM CDT for Waukesha County, Wisconsin. It was in force for 29 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2022, 5:46 PM CDT (22:46 UTC)
Expired
Jun 10, 2022, 6:15 PM CDT
In force
29 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 14 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:48 PM CDTHAIL 12 S Lac La Belle, WI
Jun 10, 5:53 PM CDTHAIL 1.252 Wsw Oconomowoc, WIREPORT FROM MPING: HALF DOLLAR (1.25 IN.).
Jun 10, 5:53 PM CDTHAIL 1.75Oconomowoc, WI
Jun 10, 5:56 PM CDTHAIL 1.252 Wsw Oconomowoc, WIREPORT FROM MPING: HALF DOLLAR (1.25 IN.).
Jun 10, 5:57 PM CDTHAIL 1.251 W Oconomowoc, WIREPORT FROM MPING: HALF DOLLAR (1.25 IN.).
Jun 10, 6:03 PM CDTHAIL 0.88Oconomowoc, WI
Jun 10, 6:07 PM CDTHAIL 1.75Oconomowoc, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

735 
WUUS53 KMKX 102246
SVRMKX
WIC133-102315-
/O.NEW.KMKX.SV.W.0019.220610T2246Z-220610T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
546 PM CDT Fri Jun 10 2022

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  West central Waukesha County in southeastern Wisconsin...

* Until 615 PM CDT.

* At 545 PM CDT, a severe thunderstorm was located over Okauchee
  Lake, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Delafield, Wales, Oconomowoc, Dousman, Lac La Belle, Waterville,
  Oconomowoc Lake, Lapham Peak St Park and Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4314 8854 4314 8851 4309 8844 4302 8835
      4297 8851
TIME...MOT...LOC 2245Z 333DEG 13KT 4310 8846 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DDV
2 follow-up statements
486 
WWUS53 KMKX 102251
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
551 PM CDT Fri Jun 10 2022

WIC133-102315-
/O.CON.KMKX.SV.W.0019.000000T0000Z-220610T2315Z/
Waukesha WI-
551 PM CDT Fri Jun 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WEST CENTRAL WAUKESHA COUNTY...

At 551 PM CDT, a severe thunderstorm was located over Oconomowoc, or
near Okauchee Lake, moving south at 10 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Delafield, Wales, Oconomowoc, Dousman, Waterville, Oconomowoc Lake,
Lapham Peak St Park and Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4312 8854 4313 8849 4309 8844 4302 8835
      4297 8851
TIME...MOT...LOC 2251Z 344DEG 10KT 4308 8848 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DDV
975 
WWUS53 KMKX 102254
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
554 PM CDT Fri Jun 10 2022

WIC133-102315-
/O.CON.KMKX.SV.W.0019.000000T0000Z-220610T2315Z/
Waukesha WI-
554 PM CDT Fri Jun 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WEST CENTRAL WAUKESHA COUNTY...

At 554 PM CDT, a severe thunderstorm was located over Oconomowoc, or
near Okauchee Lake, moving south at 10 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Law enforcement.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Delafield, Wales, Oconomowoc, Dousman, Waterville, Oconomowoc Lake,
Lapham Peak St Park and Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4312 8854 4313 8849 4309 8844 4302 8835
      4297 8851
TIME...MOT...LOC 2254Z 344DEG 10KT 4307 8848 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DDV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:58 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 10, 2:58 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
258 PM CDT Fri Jun 10 2022

.SHORT TERM...
(Issued 258 PM CDT Fri Jun 10 2022)

Tonight through Saturday night:

Messy northwest flow continues across the region, with numerous
shortwaves rotating across the area. The bulk of the rain has
pushed southeastward as of early afternoon, but some additional
development is taking place along a weak boundary across the
northern portion of the CWA. Bottom line, expect to see isolated
to scattered showers and a few thunderstorms into early evening.

Most of the overnight is expected to be dry, before additional
showers and storms move in from the northwest tomorrow morning.
Showers and storms will likely be more widespread tomorrow
compared to today, with better upper level support and a front
settling in from the north. Precipitation will persist into
Saturday evening before coming to an end Saturday night.

Highs tomorrow should be similar to today, with low to mid 70s
expected.

Boxell

&&

.LONG TERM...
(Issued 258 PM CDT Fri Jun 10 2022)

Sunday through Friday:

High pressure centered north of Lake Huron will nose into the area
on Sunday, bringing mostly dry and pleasant conditions. There is a
low chance for a few showers, especially south and west of
Madison, but suspect that the vast majority of the area will be
remain dry on Sunday.

A strengthening warm front is expected to start lifting north
through the area on Monday, which will likely result in a pretty
significant temperature gradient, depending on the exact timing
and frontal position. A few thunderstorms are possible with the
advancing front as well.

Tuesday continues to look like a very hot and humid day, with
increasing potential for heat indices to approach 100 degrees
across portions of the area, as air temperatures warm into the mid
90s.

Thunderstorm chances will return to the area Wednesday as a front
starts to move through. The airmass ahead of this front will be
very unstable, but weak convergence along the front and mid level
dry air might limit thunderstorm coverage. That said, anything
that does develop could be on the strong side given the
instability in place. An additional front may push through the
area on Thursday or Friday, with a return to more typical
temperatures.

Boxell

&&

.AVIATION...
(Issued 258 PM CDT Fri Jun 10 2022)

VFR will prevail through tonight with just a few scattered
showers and thunderstorms through early evening. Dry weather is
expected tonight.

Additional showers and thunderstorms are expected to move through
the area during the day on Saturday. Ceilings are generally
expected to remain VFR, but may fall to MVFR in and around the
heavier shower activity. Visibility restrictions are also expected
with any showers/thunderstorms.

Winds through the next 24 hours will generally remain from the
southwest.

Boxell

&&

.MARINE...
(Issued 258 PM CDT Fri Jun 10 2022)

High pressure will continue to move east over the Ohio Valley
today, reaching the Mid Atlantic by tomorrow morning. Weak low
pressure then moves from the Dakotas into Wisconsin tonight into
Saturday night. A weak cold front will shift south across the
region Saturday night into Sunday. Winds should remain relatively
light through the weekend.

East to southeast winds increase a bit on Monday into Monday
night, ahead of a warm front lifting north across the area. South
winds will then increase through middle parts of next week.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 10, 3:05 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
305 PM CDT Fri Jun 10 2022

WIZ046-047-051-052-056>060-062>072-112015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
305 PM CDT Fri Jun 10 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Isolated to scattered thunderstorms will continue into early this
evening. Gusty winds to 40 MPH will be possible with some of the
storms.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Generally small chances for thunderstorms are forecast from
Saturday through Monday. Chances for thunderstorms return for
Wednesday into Wednesday night.

Very warm and humid conditions are looking more likely for
Tuesday, possibly continuing into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-112015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
305 PM CDT Fri Jun 10 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Isolated to scattered thunderstorms will continue into early this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Generally small chances for thunderstorms are forecast from
Saturday through Monday. Chances for thunderstorms return for
Wednesday into Wednesday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-112015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
305 PM CDT Fri Jun 10 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Isolated to scattered thunderstorms will continue into early this
evening across the southern half of the lake.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Generally small chances for thunderstorms are forecast from
Saturday through Monday. Chances for thunderstorms return for
Wednesday into Wednesday night.

www.weather.gov/mkx

In the hours before

Local storm report, Jun 10, 5:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
509 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             1 E BROWN DEER          43.18N 87.96W
06/10/2022  U0.50 INCH       MILWAUKEE          WI   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&
Special weather statement, Jun 10, 5:09 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
509 PM CDT Fri Jun 10 2022

WIZ058-059-065-102245-
Dodge WI-Waukesha WI-Washington WI-
509 PM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of northwestern
Waukesha, southwestern Washington and southeastern Dodge Counties
through 545 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lac La Belle, or 7 miles northwest of Okauchee Lake, moving east at
20 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hartland, Delafield, Okauchee Lake, Merton, Ashippun, Chenequa,
Mapleton, Monches, Stone Bank, Monterey and North Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4308 8834 4318 8854 4320 8854 4320 8858
      4321 8861 4328 8857 4323 8827
TIME...MOT...LOC 2208Z 290DEG 18KT 4322 8851

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

DDV
Local storm report, Jun 10, 5:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             3 SE JACKSON            43.29N 88.12W
06/10/2022  M0.75 INCH       WASHINGTON         WI   TRAINED SPOTTER

&&
Local storm report, Jun 10, 5:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
517 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             2 SSW BROWN DEER        43.15N 87.98W
06/10/2022  U0.75 INCH       MILWAUKEE          WI   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Local storm report, Jun 10, 5:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
527 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             1 WNW GLENDALE          43.14N 87.94W
06/10/2022  U0.75 INCH       MILWAUKEE          WI   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Local storm report, Jun 10, 5:43 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
543 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             1 N OCONOMOWOC          43.12N 88.50W
06/10/2022  M1.00 INCH       WAUKESHA           WI   TRAINED SPOTTER

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:10 PM CDTSpecial Weather StatementMKXWashington35 min
Jun 10, 5:09 PM CDTSpecial Weather StatementMKXWaukesha36 min
Jun 10, 5:29 PM CDTSevere Thunderstorm WarningMKXWaukesha31 min
Jun 10, 6:00 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXJefferson, Waukesha28 min
Jun 10, 6:25 PM CDTAreal Flood AdvisoryMKXWaukesha2 hr
Jun 10, 6:32 PM CDTSpecial Weather StatementMKXWaukesha28 min
Jun 10, 6:57 PM CDTFlash Flood WarningMKXWaukesha76 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.